MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 3.0/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 3.0/13; CORONARY DRUG-ELUTING STENT
Model Number 453934
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the stent is severely deformed at its distal end, i.E.Several struts are strongly bent.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the bent struts were initially crimped on the balloon.In addition, the hypotube has fractured about 206 mm distal to the kink protector.The cross-section of the hypotube at the fracture sites is no longer circular but compressed into an ellipse.The polymer coating is plastically deformed.The hypotube is further strongly kinked in close vicinity to fracture sites.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patients body.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.It should be noted that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending, and kinking of the stent system shaft.
 
Event or Problem Description
The orsiro mission drug-eluting stent system was selected for treatment of a severely calcified lesion in a severely tortuous part of the ostial lcx.After predilation of the lesion, the affected orsiro mission was introduced into the patients body during which the catheter shaft was damaged.

Brand Name
ORSIRO MISSION (US) 3.0/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key22132996
Report Number1028232-2025-02701
Device Sequence Number12623840
Product Code NIQ
UDI-Device Identifier07640130455900
UDI-Public(01)07640130455900(17)2801
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number453934
Device Catalogue Number453934
Device Lot Number12242436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale